This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I'm a 24 year-old male that has Tourette's Syndrome and I'm trying to find information on how anabolic-androgenic steroids could affect my tics. For hormone therapy for another medical condition that I have, my doctor has recommended that he give me an AAS (I believe he said it's Testosterone Enanthate). I'm wondering, in your opinion, is it generally accepted that AAS's will cause an exacerbation of tics? Is there another type of AAS (besides pure testosterone) that he could give me that wouldn't cause more tics? I would greatly appreciate your help because my current doctor doesn't seem to think it will be a problem. Thank you!
I don't have any direct knowledge to offer you but I doubt whether there is any literature to support the idea that androgen effects tics...it seems quite unlikely, but you can search the medical literature and try to find out, or you can take small doses, and stop if the tics get worse.
The problem with taking any anabolic steroids is that the body has sensors, and the endochrine organ that produces these substances shuts down when they are provided artificially. If the organs shut down long enough they atrophy. Thus testosterone given inappropriately can result in a complete atrophy of the organs that normally produce testosterone. Needless to say, this is not good for your love life. There is some anecdotal evidence that any steroid that depresses the immune system can produce Tourette type symptoms. Whether this translates into an out and out recommendation not to use certain steroids involves a risk-benefit decision. You provide a "missing piece" medical history.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.